fig 34: in the best possible taste
Well OK my clothes stayed on but my hair fell off.
I've had the chemo drug Irinotecan before and while they say that hair loss is a possibility it's never been a problem for me before. Sure it thinned a little bit and grew back a bit haphazardly but my nice thick and quite long hair was still there.
Not this time. A couple of days after the Irinotecan infusion my scalp started to feel quite sore, like someone had been tugging at my hair. Soon as I touched it loads of strands just came away in my hand. And over the weekend it got worse, whole clumps start to come out and by Monday morning I look like a cross between a mangy fox and the guy with the bad comb over in that Hamlet advert
fig 58: unhappiness is a drug called Irinotecan
Yes seriously that bad, I looked awful and I'm still shedding bits of hair everywhere like a moulting dog and I seriously hope these drugs are messing up the cancer as well as they're messing up my follicles.
So drastic times call for extreme measures and so I go into town, find an old fashioned stripey pole barbers shop run by a sixty odd year old guy whose Teasy-Weasy skills begin and end at "number two on the sides and half off the top" and ask him to cut the lot off. Which he does.
Excellent, now I look like a particularly scruffy toilet brush.
However after the purchase of a new razor and a few minutes scraping in the bathroom I now have a nice smooth head. And to be honest I don't think that it looks too bad Sure it's not good and I preferred having hair but it could be worse.
I could have that comb-over.